Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

September 6, 2012Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Sep 6, 2012, 3:20 PM EDT for Palm Beach County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2012, 3:20 PM EDT (19:20 UTC)
Expired
Sep 6, 2012, 3:45 PM EDT
In force
25 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2065 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WWUS82 KMFL 061920
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT THU SEP 6 2012

FLZ067-071-061945-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 
320 PM EDT THU SEP 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD
COUNTY...SOUTHWESTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 345 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTHWEST OF HOLEY LAND WILDLIFE       
  MANAGEMENT AREA...AND MOVING EAST NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  HOLEY LAND WILDLIFE MANAGEMENT AREA...
  OKEELANTA...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2672 8054 2633 8038 2620 8078 2659 8086
TIME...MOT...LOC 1920Z 257DEG 16KT 2639 8074

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 2:33 PM EDT, 47 minutes earlier.

Area forecast discussion, Sep 6, 2:33 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT THU SEP 6 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY...THE UPPER LOW THAT HAS
BEEN PARKED ACROSS THE NRN BAHAMAS WILL FINALLY START TO MOVE
NORTHEAST AND GRADUALLY FILL. THIS WILL ALLOW SLIGHTLY DRIER AIR
TO MOVE INTO THE REGION AND THEREFORE A SLIGHT DECREASE IN THE
CHANCES FOR RAIN. MOST OF THE PRECIPITATION ACTIVITY DURING THIS
PERIOD WILL BE DUE TO A COMBINATION OF LOCAL FACTORS SUCH AS
DIURNAL HEATING AND SEA BREEZES. AN UPPER LEVEL RIDGE OVER THE
GULF OF MEX WILL ALSO TEND TO INHIBIT WIDESPREAD PRECIP BY WAY OF
SUBSIDENCE. TEPERATUREWISE...NO SIGNIFICANT CHANGES ARE EXPECTED,
HOWEVER...LOWER HUMIDITY VALUES WILL KEEP HEAT INDICES FROM
REACHING THE TRIPLE DIGITS ACROSS MOST OF THE AREA.

.LONG TERM...SUNDAY THROUGH THURSDAY...NHC CONTINUES TO MONITOR AN
AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEX FOR POSSIBLE
TROPICAL DEVELOPMENT. THIS SYSTEM IS EXPECTED TO DRIFT SLOWLY FOR
THE NEXT COUPLE OF DAY...HOWEVER, LONG RANGE MODELS INDICATE THAT
A MID LATITUDE TROUGH SHOULD DIG SOUTHWARD PUSHING A WEAK FRONTAL
BOUNDARY INTO THE NRN PORTIONS OF THE GOM AND PUSHING THIS
DISTURBANCE NEWD ACROSS NRN PORTIONS OF THE PENINSULA SUNDAY
THROUGH MONDAY. BOTH GFS AND ECMWF SHOW THE PARENT TROUGH MOVING
RAPIDLY EASTWARD AND LEAVING THE FRONTAL BOUNDARY LYING E-W ACROSS
N-CENTRAL PORTIONS OF THE PENINSULA UNTIL ANOTHER ENERGY IMPULSE
PUSHES IT TO SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. THIS MAY
RESULT IN INCREASING CHANCES FOR RAIN DURING THIS PERIOD.

&&

.MARINE...A SMALL NORTHEASTERLY SWELL, GENERATED BY LESLIE, WL
BEGIN TO REACH THE ATLANTIC WATERS OFF PALM BEACH COUNTY TONIGHT
AND GRADUALLY SPREAD SOUTH THROUGH THE WEEKEND. THIS WILL LIKELY
LEAD TO AN INCREASED RISK OF RIP CURRENTS ALONG THE ATLANTIC
BEACHES THROUGH THIS PERIOD. OTHERWISE...FAIRLY BENIGN MARINE
CONDITIONS SHOULD PREVAIL ACROSS ALL LOCAL WATERS AT LEAST THROUGH
SUNDAY.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  89  75  90 / 20 30 20 30
FORT LAUDERDALE  76  89  78  90 / 20 20 20 30
MIAMI            76  90  76  90 / 20 20 20 20
NAPLES           74  88  75  90 / 20 30 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...10/CD
Hazardous weather outlook, Sep 6, 4:44 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
444 AM EDT THU SEP 6 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
062345-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
444 AM EDT THU SEP 6 2012

...FLOOD WARNING EAST CENTRAL PALM BEACH COUNTY CONTINUES...
...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE
AFTERNOON ACROSS THE SOUTH FLORIDA PENINSULA. THE MAIN IMPACT FROM
THESE STORMS WILL BE LOCALLY HEAVY RAINFALL, FREQUENT LIGHTNING
STRIKES AND POSSIBLE HAIL.

WATERSPOUTS: THE LOW LEVEL WIND PROFILE ACROSS THE GULF AND
ATLANTIC WATERS WILL BE FAVORABLE FOR THE FORMATION OF
WATERSPOUTS.

WIND: WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS.

HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS.

FLOODING: ALTHOUGH AREAS HAVE IMPROVED OVER THE PAST FEW DAYS FLOODING
CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH
COUNTY WITH SOME ROADS STILL IMPASSABLE DUE TO STANDING WATERS. THE
FLOOD WARNING REMAINS IN EFFECT FOR THESE AREAS.

TEMPERATURES: THE HEAT INDEX COULD REACH NEAR ONE HUNDRED DEGREES
ACROSS THE INTERIOR PORTIONS OF THE PENINSULA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED AFTERNOON THUNDERSTORMS AFFECTING THE PENINSULA CAN BE
EXPECTED. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP
CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA LATE FRIDAY
AND INTO THE WEEKEND AS SWELLS FROM TROPICAL STORM LESLIE MAY
AFFECT THE ATLANTIC COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 6, 12:53 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1253 PM EDT THU SEP 6 2012

FLZ067-068-072-168-172-061745-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
1253 PM EDT THU SEP 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 145 PM EDT

* AT 1250 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LAUDERDALE LAKES...AND MOVING NORTH AT 10
  MPH.

* THE STORM WILL AFFECT...
  NORTH LAUDERDALE...
  SEA RANCH LAKES...
  POMPANO BEACH...
  NORTH POMPANO BEACH...
  COCONUT CREEK...
  PARKLAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2626 8007 2615 8010 2614 8009 2608 8012
      2613 8031 2647 8023 2642 8006
TIME...MOT...LOC 1653Z 197DEG 11KT 2619 8019

10
Special weather statement, Sep 6, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT THU SEP 6 2012

FLZ067-071-061945-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
320 PM EDT THU SEP 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD
COUNTY...SOUTHWESTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 345 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTHWEST OF HOLEY LAND WILDLIFE
  MANAGEMENT AREA...AND MOVING EAST NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  HOLEY LAND WILDLIFE MANAGEMENT AREA...
  OKEELANTA...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2672 8054 2633 8038 2620 8078 2659 8086
TIME...MOT...LOC 1920Z 257DEG 16KT 2639 8074

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 12:53 PM EDTSpecial Weather StatementMFLBroward52 min
Sep 6, 2:46 PM EDTAreal Flood AdvisoryMFLPalm Beach119 min
Sep 6, 2:58 PM EDTSpecial Marine WarningMFL92 min
Sep 6, 3:32 PM EDTSevere Thunderstorm WarningMFLPalm Beach43 min
Sep 6, 3:40 PM EDTSpecial Weather StatementMFLBroward35 min
Sep 6, 4:01 PM EDTSevere Thunderstorm WarningMFLPalm Beach25 min
Sep 6, 4:10 PM EDTSpecial Weather StatementMFLBroward50 min
Sep 6, 4:36 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach24 min
Sep 6, 4:52 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach38 min
Sep 6, 5:33 PM EDTSpecial Marine WarningMFL36 min
Sep 6, 5:42 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Sep 6, 5:47 PM EDTAreal Flood AdvisoryMFLGlades, Hendry118 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.